Background: Few cases of edema associated with risperidone medication have been reported in the literature, mainly from developed countries. Case report: Reported here are three cases of patients who developed bilateral leg swelling each time they were commenced on risperidone. The withdrawal of risperidone in each case resulted in the resolution of the edema within few days while a re-challenge led to the re-emergence of edema. Conclusion: Risperidone medication is common in psychiatric practice, not only in developed but also in developing countries like Nigeria. Peripheral edema is one of its side effects, but it is rarely paid attention by clinicians. Prescribers are reminded of this side effect and advised to regularly enquire about them and also educate their patients to report such reactions early enough as early recognition and prompt discontinuation of the offending drug could be of great value.
Select your language of interest to view the total content in your interested language